New Hampshire, 2001

Damaging Wind in New Hampshire, August 10, 2001

August 10, 2001 · NWS GYX · 1 event in 1 county or zone

Thunderstorm winds knocked down trees between Kingston and Exeter.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Thunderstorm winds knocked down trees between Kingston and Exeter.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Aug 10, 8:24 AM EST, 4 hours 30 minutes earlier.

Area forecast discussion, Aug 10, 8:24 AM EST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
924 AM EDT FRI AUG 10 2001

AGREE WITH PREV DSCN AND FCST...JUST TWEAKED TO RMV MENTION OF AFTN
FM FCST...RST UNCHNGD.

WILL KEEP SCA GOING.

.GYX...
ME...SCA.
NH...SCA.

AJS

In the hours before

Special weather statement, Aug 10, 9:48 AM EST, 3 hours 6 minutes before
MEZ007>009-012>014-018>028-NHZ001>010-013-014-101500-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1048 AM EDT FRI AUG 10 2001

A COLD FRONT IS SETTING OFF WIDESPREAD THUNDERSTORM ACTIVITY.  SOME
OF THESE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS...TORRENTIAL RAIN
AND HAIL.  THE COLD FRONT IS MOVING EAST AND WILL PASS THROUGH
MOUNTAIN SECTIONS BY EARLY AFTERNOON...CENTRAL AND SOUTHERN SECTIONS
LATER THIS AFTERNOON AND FINALLY REACH THE COAST THIS EVENING.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT
HTTP://WWW.NWS.NOAA.GOV/ER/GYX

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Rockingham

When
August 10, 12:54 PM EST to 12:58 PM EST
Where
Rockingham County, Kingston
Measured
50 kt (58 mph)
Reported by
NEWSPAPER
Coordinates
42.933, -71.050

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Hampshire in 2001Every state in 2001This day in weather historyWarnings in New Hampshire, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263378.